MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341152
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Local Reaction (2035); Seroma (2069); Breast Implant Associated Anaplastic Large Cell Lymphoma (BIA ALCL) (4549)
Date of Event 09/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: suspected alcl, late onset seroma.Date of explantation: (b)(6) 2022.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a primary breast reconstruction with a 345cc mentor memoryshape breast implant and experienced right-sided late onset seroma, surgical intervention, and suspected anaplastic large-cell lymphoma (alcl) postoperatively.On (b)(6) 2021, the patient started to experience symptoms of intermittent swelling and redness in her right breast.The breast would occasionally become red and swollen and spontaneously resolve.Magnetic resonance imaging (mri) was performed to evaluate the breast implants for 5-year screening.Based on the findings of the mri, it was recommended that ultrasound-guided aspiration be performed of the area in question.Ultrasound-guided fine needle aspiration of the right peri-implant fluid took place on (b)(6) 2021.A total of 5ml of clear, straw-colored yellow fluid was aspirated.Post-aspiration ultrasound showed the amount of peri-implant fluid to be decreased.There were no complications.The fluid was sent to cytology for analysis for cd30 and to rule out bia-alcl.The cytology report of the right breast fluid indicated that the cytological evaluation and cell block show rare large lymphocyte, in background of small lymphocytes, neutrophils, and macrophages.No clusters of marked atypical endothelial cells are identified.Rare cells are positive for cd30.Immunostains for cd3 and pax5 stains mixture of t and b lymphocytes.Cd68 stains the macrophages.Overall, in this limited specimen, these findings are atypical.If there is a concern for involvement by a neoplastic process, additional sampling/biopsy may be helpful if clinically indicated.Clinical and radiological correlation is recommended.In addition, a biopsy was performed on (b)(6) 2021 due to an enlarged right axillary lymph node.The biopsy result showed core fragments of lymph node, and no malignancy was seen.Based on all the findings, it was recommended for the patient to undergo complete removal of the capsules and implants.The explant/capsulectomy has been tentatively scheduled for (b)(6) 2022.It is not known whether the patient intends to get replacement implants in the future.Bia-alcl cannot be confirmed since the cytopathology is lacking and therefore inconclusive.Therefore, this case would be considered ¿suspected¿ bia-alcl.This case will be reassessed once the pathology report is provided.
 
Additional Manufacturer Narrative
On 2-dec-2021, mentor received additional information regarding the explantation date.Initially, the date of explantation was reported as (b)(6) 2022.However, additional information revealed that the patient is scheduled to undergo explantation on (b)(6) 2021.The relevant field has been updated.On 16-dec-2021, mentor received additional information regarding the patient¿s symptoms.Initially, alcl and late onset seroma were suspected.However, additional information (a pathology report was received) revealed that the patient experienced local reaction.The relevant field has been updated.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 5-jan-2022, the suspected medical device was returned for evaluation.On 24-jan-2022, the investigation on the suspected medical device was completed.On 24-jan-2022, it was found that updated reason for device explant and/or reoperation was omitted from the previous report.Investigation summary: mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Swelling is a temporary normal post-operative condition.Depending on presentation, delayed swelling may require additional work-up by the surgeon.Swelling is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).Updated reason for device explant and/or reoperation: suspected alcl, suspected late onset seroma.

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12901385
Report Number1645337-2021-13136
Device Sequence Number4918615
Product Code FTR
UDI-Device Identifier00081317005193
UDI-Public00081317005193
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2020
Device Model Number3341152
Device Catalogue Number3341152
Device Lot Number6945584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer12/02/2021
01/05/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/23/2021
01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age46 YR
Patient SexFemale